Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 14, 2016, 3:32 AM CDT for 21 counties in Texas. It took effect at Mar 14, 2016, 11:42 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2016, 3:32 AM CDT (08:32 UTC)
- In effect from
- Mar 14, 2016, 11:42 AM CDT
- Expired
- Mar 14, 2016, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 17 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2622 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357 WWUS84 KLUB 140832 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 332 AM CDT MON MAR 14 2016 TXZ021>023-027>029-033>035-039>041-142100- /O.UPG.KLUB.FW.A.0008.160314T1700Z-160315T0000Z/ /O.NEW.KLUB.FW.W.0008.160314T1700Z-160315T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 332 AM CDT MON MAR 14 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE SOUTHWEST TEXAS PANHANDLE AND THE SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SUSTAINED WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...BOTTOMING OUT AT 9 TO 15 PERCENT. * FUELS...VERY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$ TXZ030-036-042-142100- /O.NEW.KLUB.FW.W.0008.160314T1700Z-160315T0100Z/ FLOYD-CROSBY-GARZA- 332 AM CDT MON MAR 14 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE SOUTHWEST TEXAS PANHANDLE AND THE SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * WIND...SUSTAINED WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...BOTTOMING OUT AT 9 TO 14 PERCENT. * FUELS...VERY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
1 follow-up statement
013 WWUS84 KLUB 141642 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1142 AM CDT MON MAR 14 2016 TXZ024-031-037-038-043-044-150100- /O.EXB.KLUB.FW.W.0008.160314T1642Z-160315T0100Z/ BRISCOE-MOTLEY-DICKENS-KING-KENT-STONEWALL- 1142 AM CDT MON MAR 14 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE SOUTHERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WIND...SUSTAINED WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...BOTTOMING OUT AT 9 TO 15 PERCENT. * FUELS...VERY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$ TXZ021>023-027>030-033>036-039>042-150100- /O.EXT.KLUB.FW.W.0008.160314T1642Z-160315T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 1142 AM CDT MON MAR 14 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE SOUTHWESTERN TEXAS PANHANDLE AND THE SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...SUSTAINED WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...BOTTOMING OUT AT 9 TO 15 PERCENT. * FUELS...VERY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 3:32 AM CDT, 0 minutes earlier.
Area forecast discussion, Mar 14, 3:32 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 332 AM CDT MON MAR 14 2016 .SHORT TERM... IF YOU THOUGHT YESTERDAY WAS WARM...YOU MAY HAVE DIFFICULTY CONTAINING YOUR DISBELIEF TODAY AS GUSTY WESTERLY WINDS...NEAR FULL INSOLATION AND A DRY ATMOSPHERE ALLOW TEMPERATURES TO RISE UP WELL INTO THE 80S FOR MUCH OF THE AREA. IN FACT THE SOUTHEAST ZONES WILL MAKE A RUN TOWARD THE 90 DEGREE MARK WHILE LUBBOCK LIKELY TOPS OUT IN THE MIDDLE 80S. THIS IS CLOSE TO RECORD TERRITORY WHICH STANDS AT 86 DEGREES AT LUBBOCK /1972/ AND 92 DEGREES AT CHILDRESS /1908/. UNFORTUNATELY THE NEAR-RECORD WARMTH WILL BE ACCOMPANIED BY GUSTY WESTERLY WINDS AS THE PRESSURE GRADIENT TIGHTENS LOCALLY IN RESPONSE TO FALLING PRESSURE IN THE LEE OF THE ROCKIES BENEATH INCREASINGLY STRONG CYCLONICALLY-CURVED QUASI-ZONAL FLOW. THE TIGHTEST PRESSURE GRADIENT AND STRONGEST 850 MB AND 700 MB FLOW ARE PROGGED TO SETUP FROM NEAR CLOVIS THROUGH THE CENTRAL SOUTH PLAINS INTO THE SOUTHERN ROLLING PLAINS AROUND PEAK HEATING/MIXING. THIS SHOULD SUPPORT A CORRIDOR OF WESTERLY WINDS SUSTAINED AT 25-30 MPH OVER MUCH OF THE CAPROCK THIS AFTERNOON BEFORE WINDS GRADUALLY DECREASE THIS EVENING AS THE PRESSURE GRADIENT RELAXES MODESTLY AND DEEP MIXING CONCLUDES. THERE IS SOME CONCERN WINDS MAY VENTURE INTO ADVISORY LEVELS /SUSTAIN FROM 31 TO 40 MPH/ FOR A PERIOD THIS AFTERNOON...BUT CONFIDENCE IN THIS IS LOWER AND WE HAVE REFRAINED FROM ANY WIND HIGHLIGHTS ATTM. HOWEVER...WE DID ADD A MENTION OF PATCHY BLOWING DUST ACROSS A GOOD CHUNK OF THE CAPROCK THIS AFTERNOON AND THE WARM...DRY AND WINDY CONDITIONS WILL RESULT IN A VERY HIGH FIRE DANGER /SEE THE BELOW FIRE WEATHER SECTION FOR DETAILS/. THE WARM DAY COUPLED WITH MODEST WESTERLY BREEZES OVERNIGHT WILL SECURE A MILD NIGHT WITH LOWS TONIGHT RANGING FROM THE LOW-MID 40S NORTHWEST TO LOW-MID 50S EAST. .LONG TERM... IT WILL STILL BE BREEZY TO START OUT TUESDAY AS THE PRESSURE GRADIENT TO SLOW TO RELAX BEHIND THE EXITING WAVE. WINDS WILL DIMINISH DURING THE AFTERNOON...AND MINOR COOL ADVECTION WILL BRING HIGHS DOWN INTO THE 70S TO LOW 80S RANGE. WEDNESDAY WILL SEE ANOTHER SHORTWAVE ROUND THE BASE OF AN UPPER LOW SAGGING SE FROM SRN CANADA TOWARD THE MIDWEST. THIS WILL SEND THE NEXT WEAK FRONT INTO THE AREA...KNOCKING TEMPS DOWN ANOTHER NOTCH WITH AFTERNOON HIGHS EXPECTED IN THE MID 60S NORTH TO MID 70S SOUTH. A VERY DRY AIRMASS WILL PRECLUDE ANY CHANCE OF PRECIP THROUGH THIS PERIOD. ON THURSDAY...A SHARPER SHORTWAVE WILL DIVE SOUTHWARD ALONG THE SPINE OF THE ROCKIES AND WE WILL SEE THE BEGINNING STAGES OF SOME MODEST WESTWARD MOISTURE ADVECTION ALONG THE SRN PERIPHERY OF A SURFACE RIDGE OVER THE PLAINS. WITH A SRLY LOW-LEVEL JET DEVELOPING THURSDAY NIGHT...MOISTURE ADVECTION SHOULD INCREASE AND COMBINE WITH ISENTROPIC ASCENT TO BRING INCREASING CLOUD COVER AND A CHANCE OF RAIN SHOWERS THROUGH FRIDAY AND POSSIBLY INTO EARLY SATURDAY. HOWEVER...THE BULK OF THE LARGE-SCALE ASCENT IS EXPECTED TO REMAIN TO OUR NORTH AS THE SHORTWAVE TROUGH SWINGS OUT INTO THE CENTRAL PLAINS. THE BETTER PRECIP CHANCES ARE LIKELY TO BE OVER IN OKLA AND NORTH TEXAS WHERE LIFT AND MOISTURE WILL BETTER COINCIDE. THE GFS HAS INDICATED THAT SOME ELEVATED INSTABILITY WILL CREEP INTO OUR SRN COUNTIES LATE THURSDAY NIGHT AND FRIDAY SUPPORTING A CHANCE OF T-STORMS...ALTHOUGH WE'VE SCALED BACK THE NORTHERN EXTENT OF THE THUNDER MENTION. THE ECMWF MOVES THE COLD AIR IN MORE QUICKLY THAN THE GFS ON FRIDAY...WHICH WOULD NIX ANY THUNDER CHANCE AND THIS DISCREPANCY LEADS TO A PRETTY HIGH UNCERTAINTY IN FRIDAY/S HIGH TEMPS - THERE MAY BE A LARGE GRADIENT ACROSS THE AREA FROM NORTHEAST TO SOUTHWEST. THE TEMP PROFILE /ESPECIALLY IN THE COLDER ECMWF/ WILL LIKELY BE COLD ENOUGH FOR A WINTRY MIX OR CHANGE-OVER TO SNOW ACROSS MUCH OF THE CAPROCK LATE FRIDAY NIGHT INTO SATURDAY MORNING. HOWEVER BY THAT TIME...DEEP-LAYER SATURATION AND LIFT WILL BE TRENDING DOWN...SO CHANCES OF ANY SIGNIFICANT SNOW ACCUMULATIONS APPEAR SLIM AT THIS POINT...BUT WILL BE SOMETHING TO WATCH THE NEXT SEVERAL DAY. SO...AFTER A LONG PERIOD OF UNSEASONABLY WARM TEMPS...IT LOOKS LIKE MUCH OF THE CAPROCK COULD SEE A COUPLE NIGHT OF SUB-FREEZING TEMPS...FRI NIGHT/SAT MORNG AND SAT NIGHT/SUN MORNG. THIS MAY BE A BIT OF A SHOCK TO THE SENSITIVE BUDS AND BLOSSOMS. AND IN AN IRONIC TWIST...THIS COLD SPELL MAY ARRIVE ON THE FIRST DAY OF ASTRONOMICAL SPRING. THE COLD TEMPS WILL BE SHORT-LIVED THOUGH...AS DRY NORTHWESTERLY FLOW ALOFT RETURNS FOR EARLY NEXT WEEK. && .FIRE WEATHER... NEAR RECORD WARMTH /HIGHS WELL INTO THE 80S/...GUSTY WESTERLY WINDS /SUSTAINED AT 15 TO 30 MPH AT THE 20 FT LEVEL/ AND DRY CONDITIONS /RH VALUES FALLING TO 9 TO 15 PERCENT/ WILL ALL CONSPIRE TO CREATE ELEVATED TO CRITICAL FIRE WEATHER. THE STRONGEST WINDS WILL AFFECT SPOTS ON THE CAPROCK...PERHAPS LEAKING OVER INTO THE WESTERN ROLLING PLAINS THIS AFTERNOON. GIVEN THIS A RED FLAG WARNING HAS BEEN ISSUED FROM 17-01Z FOR SPOTS ALONG AND WEST OF A TULIA TO FLOYDADA TO POST LINE. EAST OF RED FLAG WARNING...WINDS WILL BE SLIGHTLY WEAKER...BUT STILL SUFFICIENT TO PRODUCED ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER AND A FIRE DANGER STATEMENT WILL ISSUED FOR THE SOUTHEAST TEXAS PANHANDLE INTO THE ROLLING PLAINS. CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING AS WINDS DECREASE AND HUMIDITIES SLOWLY IMPROVE. WARM AND DRY CONDITIONS WILL CONTINUE ACROSS THE AREA ON TUESDAY IN THE WAKE OF A PACIFIC-TYPE FRONT. NORTHWEST WINDS WILL BE GUSTY IN THE MORNING...BUT BY AFTERNOON WHEN RH VALUES ARE REACHING THEIR MINIMUM...THE WINDS WILL BE DECREASING AS WELL. THUS RED FLAG CONDITIONS ARE NOT EXPECTED TO BE MET. HOWEVER...THE AIRMASS WILL BE VERY DRY AND ELEVATED FIRE CONDITIONS ARE EXPECTED ACROSS THE CAPROCK FROM ABOUT MID-MORNING THROUGH MID-AFTERNOON. && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR TXZ021>023-027>030-033>036-039>042. && 23/33
Hazardous weather outlook, Mar 14, 12:49 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1249 AM CDT MON MAR 14 2016 TXZ021>044-150600- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1249 AM CDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS MONDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:45 AM CDT | Wind Advisory | LUB | Bailey, Castro, Cochran, Crosby, Floyd, Hale and 4 more | 7 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.